Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Experiencing numbness on the bottoms of feet. Had sciatica pain. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I am experiencing numbness on the bottoms of both feet. About a week ago, I flew to XXXXXXX Fe and had very swollen ankles. When I fly I experience this. But the numbness has not gone away. I did have some sciatica pain and will see my physical therapist. XXXXXXX St Amant
Posted Tue, 8 Oct 2013 in General Health
Answered by Dr. Praveen Tayal 57 minutes later
Brief Answer:
Do consult a neurophysician to find out cause.

Detailed Answer:
Thanks for posting your query.
I can understand your concern for these symptoms. Numbness at the bottom of the feet can be due to a lumbar spine. This can be found out by getting an MRI of the spine done.

Other causes include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause tingling and pins and needle sensations.

Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor